Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Chronic Pain - side effect of Lyrica anyone have this?

toosorettoosore Posts: 4
edited 06/11/2012 - 9:00 AM in Chronic Pain
Hi there, I am new here, but certainley not new to back pain. Have had chronic back pain for the last 10 years.
I had a fusion 4 years ago, it was the only option to get me out of constant pain. It did, I now get relief lying down. But I have constant pain when I am up and my walking is extremely limited, and so it sitting. Standing doesnt feature at all cannot do!!. I am taking MST and severadol as breakthrough pain. I also take Lyrica. Now what I really would be interested to hear if anyone has had this happen to them. I starting taking Lyrica after about 3 weeks, I was in and out to the bathroom with what seemed a full bladder but wasnt, but other times it was. I thought it might be a kidney infection went to dr and the report back was a very very slight..... but he said I shouldnt be going as often as I was.......... so I phoned 2 weeks later to say look this has died down abit but still there. Told know you are fine the antibiotic would have killed it as it was so mild.......... I then stopped taking the lyrica on a Tuesday. The following Friday I was dragging my legs and they just felt so heavy I said that Lyrica was helping maybe I should go back on it. So 12noon on the Friday I took Lyrica. Come 4 o'clock I was in and out every 10min.
I got the last apt with my dr at 6. He gave me a different anti-b and said no Lyrica doesnt do that. But I have been reading and some people have said about frequency etc., So after that one lyrica I didnt take anymore. I am now a week off them since last Friday. My bladder is back to normal, whether that was the antibiotic or been off the lyrica however I am crippled with pain, and not able to do what I normally do...... so much so I said to hell with it and started taking the lyrica again today at 5pm... i hope I wont regret it. I am seeing my PM soon so I will ask has he come across this or if there was any other med like Lyrica.

So really what I am curious to see Has anyone had this side effect on Lyrica?

Is anyone taking something similiar to Lyrica?



  • I have only taken one Lyrica pill and the side effects were so bad that I will NEVER take another one!!

    My vision was blurred, my speech was slurred( a friend thought I had been drinking LOL)my ears rang and I could not get up out of the chair I was in until that pill wore off!! I have also read that Lyrica will cause permanent eye damage and I believe it.
    I was not on the stuff long enough to tell if I had any bladder problems but I would not doubt it one bit!

    Patsy W
  • Thanks Pat, I was on it a few years ago, and felt awfull on it, and it didnt help me. While taking it now a few years on yes it has helped. I noticed on your post you had a comment about the sim implant and pain free. God that is just a dream come through. I would love to hear about it and what were your symptoms before and what you tried before making that decision to have the implant. It has been mentioned to me as an option, but..... again not sure if it will help me either.... Have you posts about your pain etc that I could read up on? thanks
  • There are 2 implant devices used for chronic pain. One is a SCS(spinal cord stimulator)and the other is what I have,a pain pump implant.(intratheal pump).

    I first tried the SCS but sadly it did not work for me. A lot of people think one must try the SCS first before Doctors will implant a pain pump but that is not true. There is a seperate forum just for the SCS here on SH. You can post any qusetions there and plenty of people will comment.Haglanc or"C" is the lay person expert here on that subject.

    I do have a very long thread about my pain pump implant in the "Pain Management" forum here. I must warn you it is a very hard business reading all of it. It is about 4 pages long and has over 200 comments in it. I am no expert and can only tell of my experance with mine.

    I have to say that I LOVE my pain pump but so do the people who has an SCS and it works for them!! Some people have both....the SCS and a pain pump.

    I am sending you a PM with more information about pain pumps and the SCS. Watch your inbox. I will also send you a couple of web sites to visit that also has very good information about pain pumps.

    Yes,I am now free of the brutal pain I was in 24/7, except for weather related flare ups. My flare up pain is not as brutal as it use to be and only lasts a few hours.(less than 24) Now the only time I have to take any oral pain meds is when I flare. Isn't that wonderful....it sure is to me! My pump has saved my life.....a dream come true really.

    Sending a hug coz you need one >:D<
    Patsy W
  • j.howiejj.howie Brentwood, Ca., USAPosts: 1,730
    And glad to have you join the S.H. forums! Welcome.
    I've tried all (I think) of the nerve pain drugs. Everyone is very different as to whether they work or not. and what side effects they get. And whether the side effects are tolerable.
    I couldn't get passed my own side effects on any of them.
    My side effects on Lyrica were different than yours. And closer to Patsy's. And that's too bad because the Lyrica worked better than any of them for me.
    I would ask my P.M. Dr. to try them all, 1 at a time. But you do have to give them a good try, and stick with them for about 2 mos. or what ever you Dr. advises. Because it takes time for your body and mind to adjust to them.
    Click my name to see my Medical history
    You get what you get, not what you deserve......I stole that from Susan (rip)
    Today is yours to embrace........ for tomorrow, who knows what might be starring you in the face!
  • I've not had that symptom from Lyrica, but have you ever had a kidney stone? I have never had a UTI, so when I kept having bladder fullness and a bit of pain, I thought I had a UTI. Ended up being a kidney stone which got to be VERY painful. Actually, probably the worse pain I've ever had in my life and, considering I had a three-level spinal fusion, yes, it was excruciating. It may present as blood in your urine, but not an infection. I took Lyrica for the severe pains in my legs (radiopathy). It, and a medrol pack (steroids) helped to take the inflammation and pain down.
    3 level spinal fusion, L3/4, L4/5, L5/S1, November 2008. Stiff, but I can walk.
This discussion has been closed.
Sign In or Register to comment.